Path Laplacian operators and superdiffusive processes on graphs. I. one-dimensional case

Ernesto Estrada, Ehsan Hameed, Naomichi Hatano, Matthias Langer

Research output: Contribution to journalArticle

11 Citations (Scopus)
10 Downloads (Pure)

Abstract

We consider a generalization of the diffusion equation on graphs. This generalized diffusion equation gives rise to both normal and superdiffusive processes on infinite one-dimensional graphs. The generalization is based on the k-path Laplacian operators Lk, which account for the hop of a diffusive particle to non-nearest neighbours in a graph. We first prove that the k-path Laplacian operators are self-adjoint. Then, we study the transformed k-path Laplacian operators using Laplace, factorial and Mellin transforms. We prove that the generalized diffusion equation using the Laplace- and factorial-transformed operators always produce normal diffusive processes independently of the parameters of the transforms. More importantly, the generalized diffusion equation using the Mellin-transformed k-path Laplacians Σk=1k-sLk produces superdiffusive processes when 1 < s < 3.
Original languageEnglish
Pages (from-to)307-334
Number of pages28
JournalLinear Algebra and its Applications
Volume523
Early online date24 Feb 2017
DOIs
Publication statusPublished - 15 Jun 2017

    Fingerprint

Keywords

  • k-path Laplacian
  • anomalous diffusion

Cite this